Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes pain in the tailbone while sitting?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5600 Questions
Question
I am having pain with tailbone whenever I sit for sometime pain persists and it gets reduced after some time if I get up
Tue, 8 May 2018 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 48 minutes later
Brief Answer:
The symptoms are suggestive of coccydynia.

Detailed Answer:
Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and I would try my best to help you.

I have noted your clinical details. Based on this, your symptoms are suggestive of coccydynia (pain in the region of tail bone).

90% of patients get better with conservative measures, such as improving the sitting posture, use of specially designed cushions to avoid pressure on the tail bone, use of analgesics such as ibuprofen or diclofenac tablets.

In the remaining 10%, other measures such as local injections (steroid or anaesthetic agent), nerve block, transcutaneous electrical nerve stimulation, etc may be needed.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in

Above answer was peer-reviewed by
 
Follow-up: What causes pain in the tailbone while sitting? 28 minutes later
Hello doc,

Thanks for your answer
As I already using cushion, I will continue using it and let me know should I use it also please advise any specific medication along with this like tablets or any other oral medicines to hasten the process
 
 
Answered by Dr. Sudhir Kumar 21 hours later
Brief Answer:
Please continue using the cushion.

Detailed Answer:
Thank you for getting back.

Please continue using the cushion.

In addition, you can use tablets such as ibuprofen or diclofenac, for pain relief, as and when necessary.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor